I've had my period for over a week it stop for a day and now I'm on my second week of having it. 1st week I was having bad cramps a week before and then during I was having headaches too. Now I just feel tired I'm hungry all the time but food dosnt taste good and I threw up 3 times this week. I am on the pill I have been for a few months I've forgot a day here or there the but it never gave me problems like this before. My back hurts too I havnt been sleeping very well either. I would just like to hear what someone else thinks I'm worried.
Dear BeccaRose: Alas, breakthrough bleeding (BTB) can be a common side effect of most types of hormonal birth control (eg pills/patch/ring/shot/Mirena IUD). Among birth control pill users BTB frequently occurs after a missed or late pill. It is possible, if the nausea/vomiting is due to an infection in the gut that you are not absorbing the hormones in the pill. This could work like a missed/late pill.
More remotely, BTB in a pill user can arise if you has gotten a chlamydia infection. Yet, if you both are monogamous this is not going to apply.
When a woman uses hormonal birth control it can make the lining of the uterus more unstable--so it is easier to have some of it begin to shed. Sometimes the lining is less stable because the hormones make the lining much thinner (actually this is good as a thin lining is a healthy lining). Sometimes the lining is unstable because the hormones can make parts of the lining out of synch. This is the more common reason in the initial months of pill use.
BeccaRose, I would suggest that you go to a clinic to get a pregnancy test because of the vomiting and erratic bleeding. The back pain might be a kidney infecton (would cause nausea too). That can be checked with a urine test at the clinic. Hopefully this is just a transient infection.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.